Limiting distribution of the collision resolution interval

P. Feldman, S. T. Rachev, L. Rüschendorf

Research output: Contribution to journalArticlepeer-review

1 Scopus citations


We use the theory of probability metrics to study the asymptotic normality of the collisori resolution intervals in the CTM multi-access protocol under general conditions on the number of retransmitted messages and of new arrivals during the collision slots. Our main result establishes stability of the central limit theorem for the CTM algorithm. We provide extensive simulation results investigating the extent to which the mean of the collision resolution interval eventually becomes unstable for increasing values of n, the number of users who initially collide. The normal fit is numerically investigated and is shown to be quite satisfactory and stable with respect to moderate perturbations and n ≥ 50.

Original languageEnglish
Pages (from-to)1-22
Number of pages22
JournalStatistica Neerlandica
Issue number1
StatePublished - Mar 1997


  • Asymptotic normality
  • Multi-access problem
  • Probability metrics


Dive into the research topics of 'Limiting distribution of the collision resolution interval'. Together they form a unique fingerprint.

Cite this